Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 18, 2017, 6:13 PM CDT for Giles County, Tennessee. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 18, 2017, 7:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Nashville, TN
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WWUS84 KOHX 182313
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
613 PM CDT SUN JUN 18 2017
TNZ095-190030-
Giles TN-
613 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY UNTIL 730 PM CDT...
At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to near Killen, Alabama.
Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8722 3509 8722 3510 8721 3512 8722
3512 8720 3516 8720 3517 8722 3528 8721
3529 8723 3530 8721 3533 8721 3532 8691
3531 8689 3529 8683 3499 8684
TIME...MOT...LOC 2313Z 262DEG 17KT 3529 8733 3478 8750
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:20 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 18, 2:20 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 220 PM CDT Sun Jun 18 2017 .DISCUSSION... Ongoing showers and thunderstorms are pushing across the mid-state at forecast time. What started out as a bow echo in southwest KY has turned into a conglomeration of scattered to widespread thunderstorms here at home. Shear is our biggest enemy today due to the amount of instability in the atmosphere. The good news, there isn't much, if any. Latest RAP mesoanalysis is showing less than 25 kts of bulk shear anywhere in Middle TN. This means two things: first, very little organization to any of these thunderstorms. Second, it means it's going to take an outflow boundary to provide the necessary amount of rotation in the atmosphere to help provide anything severe. Most of the storms this afternoon will likely produce 35-45 mph wind gusts and very small hail (12kft+ wet bulb zero). One or two could become severe, given the proper outflow boundary, but they will be few and far between. Rains are pretty decent with these storms, too, but we'll get to more of that in a minute. All of these forecast-time storms are pre-frontal. That means, we still have to deal with a frontal passage, which is expected late tonight and tomorrow. This also means, we're not done with the rain. While none of the storms are expected to be severe tonight because we'll lose the daytime heating, the front is expected to be very slow getting through Middle TN. With PW values extremely high (90% of climatology), we could be dealing with some very heavy rains tonight and tomorrow morning. In coordination with surrounding offices, we are going to issue a Flash Flood Watch for NE portions of Middle TN for tonight and tomorrow morning. The combination of rainfall today, plus any additional rain tonight could very well cause some flash flooding issues before tomorrow evening. Yes, this front is going to be slow moving enough to push rain chances into the evening hours on Monday. Now, obviously, that's not all of us, but the PoPs will continue into the evening hours for our southern/southeastern counties until 10 pm or so Monday evening. Once the front clear the area, we'll be able to dry out for a couple of days, however, we'll warm back up again, with temperatures climbing into the upper 80s by Wednesday. Besides today/tomorrow, the biggest forecast issue is going to be the late part of the week. NHC is highlighting a system in the southern Gulf of Mexico that models have developing and pushing northward throughout the week. While they aren't handling its trajectory very well right now, the GFS and the Euro are suggesting a very wet pattern beginning Thursday and lasting into next weekend. For now, due to the lack of consistency, I have low confidence regarding this time frame. I'll keep a chance PoP in there for now, starting Thursday and bump as needed as we move through the week. && .AVIATION... 18Z TAF DISCUSSION. Pre frontal forcing will continue to work southeastward across the mid state over the next several hours. winds will gust temporarily as the stronger storms move through bna and then csv later. Following the initial storminess, the general theme for much of the taf period prior to 10z or so, will be for showers to prevail with tstms vicinity. Look for the activity to decrease markedly from nw-se aft 12z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 84 63 87 65 / 80 60 10 0 0 Clarksville 66 84 60 85 63 / 50 30 0 0 0 Crossville 67 77 57 79 59 / 80 90 30 10 10 Columbia 69 82 61 85 63 / 80 70 10 0 0 Lawrenceburg 69 80 61 85 62 / 80 80 10 0 0 Waverly 66 85 61 85 64 / 80 40 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 PM CDT this evening through Monday afternoon for Cannon-Clay-Cumberland-De Kalb-Fentress-Jackson- Macon-Overton-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale- Van Buren-Warren-White-Wilson. && DISCUSSION......Unger AVIATION........21
Hazardous weather outlook, Jun 18, 2:12 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 212 PM CDT Sun Jun 18 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-191915- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 212 PM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Strong to severe storms will be possible across most of Middle Tennessee this afternoon and early this evening. Damaging wind gusts will be the main concern, though small hail and heavy rains will be possible, as well. Additional heavy rainfall is likely tonight. Together with today's rainfall, flash flooding could become an issue late tonight through Monday afternoon. A Flash Flood Watch will be in effect starting at 11 pm tonight for areas east of I-24 in Middle Tennessee. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional heavy rainfall is likely Monday morning and early afternoon. With the rains of Sunday, Sunday night and Monday, flash flooding could become a concern through Monday afternoon. A Flash Flood Watch will be in effect through 3 pm Monday afternoon. .SPOTTER INFORMATION STATEMENT... Storms spotter activation is requested for severe storms through this evening and through Monday afternoon for any flooding concerns. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 27
In the hours before
Local storm report, Jun 18, 4:21 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND DMG 4 NE BRENTWOOD 36.04N 86.74W
06/18/2017 DAVIDSON TN TWITTER
LARGE BRANCH SNAPPED OFF TREE IN CRIEVE HALL
&&
EVENT NUMBER OHX1700688
BWLocal storm report, Jun 18, 4:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND DMG RIDGETOP 36.40N 86.77W
06/18/2017 ROBERTSON TN TWITTER
TWITTER VIDEO SHOWED TREE FALLING IN RIDGETOP
&&
EVENT NUMBER OHX1700689
BWSpecial weather statement, Jun 18, 4:33 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
433 PM CDT SUN JUN 18 2017
TNZ056-093-182230-
Wayne TN-Perry TN-
433 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND PERRY COUNTIES UNTIL
530 PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to Olive Hill. Movement was
northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Linden, Collinwood, Clifton, Lobelville, Mousetail
Landing State Park, Busseltown, Flatwoods and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3548 8799 3553 8798 3561 8804 3572 8804
3584 8796 3580 8785 3584 8782 3584 8772
3566 8774 3559 8765 3548 8772 3547 8765
3541 8757 3510 8759 3508 8798 3529 8798
3530 8802 3537 8802 3541 8797 3545 8804
TIME...MOT...LOC 2132Z 240DEG 19KT 3562 8811 3518 8806
ShamburgerSpecial weather statement, Jun 18, 5:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT SUN JUN 18 2017
TNZ056>058-093-094-182330-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Perry TN-
528 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...WAYNE...LAWRENCE...PERRY
AND SOUTHWESTERN HICKMAN COUNTIES UNTIL 630 PM CDT...
At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to near Collinwood. Movement was
northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lawrenceburg, Hohenwald, Waynesboro, Linden, Loretto, Collinwood,
Clifton, Lobelville, St. Joseph, Ethridge, Kimmins, Henryville,
Cypress Inn, Flatwoods, Lutts, Mousetail Landing State Park, Leoma,
Westpoint, Iron City and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3548 8799 3553 8798 3561 8804 3566 8802
3572 8804 3577 8799 3584 8796 3580 8785
3584 8782 3584 8772 3533 8722 3500 8723
3501 8799 3529 8798 3530 8802 3535 8801
3537 8802 3539 8802 3541 8797 3545 8804
TIME...MOT...LOC 2227Z 221DEG 15KT 3575 8821 3519 8765
ShamburgerSpecial weather statement, Jun 18, 5:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 PM CDT SUN JUN 18 2017
TNZ057-182330-
Hickman TN-
546 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 630 PM
CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Centerville, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Centerville, Bon Aqua, Pinewood, Primm Springs, Lyles, Nunnelly and
Bucksnort.
LAT...LON 3591 8770 3592 8765 3595 8761 3595 8756
3597 8753 3599 8753 3596 8728 3596 8720
3573 8723 3572 8726 3570 8726 3570 8730
3566 8732 3566 8736 3562 8745 3563 8751
3584 8772
TIME...MOT...LOC 2246Z 240DEG 28KT 3578 8763
ShamburgerSpecial weather statement, Jun 18, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
613 PM CDT SUN JUN 18 2017
TNZ095-190030-
Giles TN-
613 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY UNTIL 730 PM CDT...
At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to near Killen, Alabama.
Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8722 3509 8722 3510 8721 3512 8722
3512 8720 3516 8720 3517 8722 3528 8721
3529 8723 3530 8721 3533 8721 3532 8691
3531 8689 3529 8683 3499 8684
TIME...MOT...LOC 2313Z 262DEG 17KT 3529 8733 3478 8750
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:43 AM CDT | Special Weather Statement | OHX | Robertson | 32 min |
| Jun 18, 12:10 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 35 min |
| Jun 18, 12:43 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Jun 18, 1:07 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 18, 1:41 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 49 min |
| Jun 18, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 33 min |
| Jun 18, 2:19 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 13 hr |
| Jun 18, 2:43 PM CDT | Areal Flood Advisory | OHX | Hickman | 2 hr |
| Jun 18, 4:33 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 57 min |
| Jun 18, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 36 min |
| Jun 18, 5:09 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jun 18, 5:28 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Perry, Wayne | 62 min |
| Jun 18, 5:46 PM CDT | Special Weather Statement | OHX | Hickman | 44 min |
| Jun 18, 6:00 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.